Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 269, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 24, 2000, 10:27 PM CDT for Kingfisher County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 24, 2000, 10:27 PM CDT (03:27 UTC)
- Expired
- May 24, 2000, 11:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kingfisher County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 10:30 PM CDT | Hail 0.75 | Hennessey, OK | |
| May 24, 10:30 PM CDT | Thunderstorm Wind | Hennessey, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 6:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3110 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WUUS54 KOUN 250329 SVROKC OKC073-250415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1027 PM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KINGFISHER COUNTY IN CENTRAL OKLAHOMA * UNTIL 1115 PM CDT * AT 1027 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF LOYAL...MOVING NORTHEAST AT 30 MPH. OTHER STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING OVER EASTERN AND SOUTHERN KINGFISHER COUNTY. * LOCATIONS IN THE WARNING INCLUDE DOVER...HENNESSEY...KINGFISHER AND LOYAL HAIL UP TO THE SIZE OF QUARTERS IS LIKELY. LAT...LON 3616 9820 3574 9818 3573 9770 3616 9767 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 10:00 PM CDT, 27 minutes earlier.
Area forecast discussion, May 24, 10:00 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1000 PM CDT WED MAY 24 2000 HAVE NOT HAD TIME TO LOOK AT MUCH MORE THAN RADAR AND SATELLITE. WILL MAKE UPDATES BASED ON WHAT ABOVE ARE SHOWING AS WELL AS CURRENT MESONET. THEREFORE WILL PROBABLY MAKE MORE UPDATES AROUND MIDNIGHT...AGAIN BASED MOSTLY ON RADAR AND SATELLITE TRENDS UNLESS A BREAK SHOWS ITSELF BETWEEN NOW AND THEN. 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 24, 8:56 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM 2 NW SCOTT OK .75 INCH HAIL
05/24/00 CANADIAN PUBLIC REPORT
COLELocal storm report, May 24, 9:00 PM CDT, 1 hour 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0859 PM AN^ADARKO OK .75 INCH HAIL
05/24/00 CADDO HAM REPORT
COLELocal storm report, May 24, 9:02 PM CDT, 1 hour 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
902 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
902 PM 3 S ANADARKO OK 1.00 INCH HAIL
05/24/00 CADDO HAM REPORT
COLELocal storm report, May 24, 9:27 PM CDT, 1 hour before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0926 PM PIEDMONT OK 1.75 INCH HAIL
05/24/00 CANADIAN HAM REPORT
COLELocal storm report, May 24, 9:31 PM CDT, 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM PIEDMONT OK 1.25 INCH HAIL
05/24/00 CANADIAN HAM REPORT
COLELocal storm report, May 24, 10:12 PM CDT, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM 2 N CUSHING OK .88 INCH HAIL
05/24/00 PAYNE EM REPORT
COLEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 45 min |
| May 24, 8:19 PM CDT | Tornado Warning | OUN | Caddo | 41 min |
| May 24, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 52 min |
| May 24, 9:00 PM CDT | Tornado Warning | OUN | Caddo | 45 min |
| May 24, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 42 min |
| May 24, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 55 min |
| May 24, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 63 min |
| May 24, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 43 min |
| May 24, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| May 24, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 53 min |
| May 24, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 47 min |
| May 24, 10:20 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 40 min |
| May 24, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 36 min |
| May 24, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 42 min |
| May 24, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
| May 24, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 47 min |
| May 24, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 37 min |
| May 24, 11:55 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.